MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary artery disease.The 100% stenosed target lesion was located in the severely calcified and non-tortuous superficial femoral artery.A 5.00mm x 20mm nc emerge balloon catheter was advanced for dilation.The shaft of the balloon catheter broke apart inside the patient during removal.The physician used a guide catheter and a threader device to trap the device fragment.The device was removed from the patient in two pieces and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube and shaft of the device.There was blood and contrast within the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was loosely folded.At 4.8cm distal to the midshaft bond, the shaft was separated.The proximal portion of the shaft separation was stretched for a length of 3.9cm.The distal portion of the shaft separation was stretched for a length of 7mm.The rapid port exchange (rpe) was torn 11mm in length moving distal from the rpe.At 3mm distal from the bicomponent weld, the guidewire lumen was buckled for a length of 1mm.There was tip damage to the device.
 
Event or Problem Description
It was reported that shaft break occurred.The patient presented with coronary artery disease.The 100% stenosed target lesion was located in the severely calcified and non-tortuous superficial femoral artery.A 5.00mm x 20mm nc emerge balloon catheter was advanced for dilation.However, it was noted that the shaft of the balloon catheter broke apart inside the patient during removal.The physician used a guide catheter and a threader device to trap the device fragment.Subsequently, the broken pieces were retrieved from the patient and the procedure was completed.There were no patient complications reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17510864
Report Number2124215-2023-39857
Device Sequence Number7927982
Product Code LOX
UDI-Device Identifier08714729846710
UDI-Public08714729846710
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0031308009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown